Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 10, 2010, 3:02 AM CST for 9 counties in Tennessee. It took effect at Feb 10, 2010, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2010, 3:02 AM CST (09:02 UTC)
- In effect from
- Feb 10, 2010, 6:00 AM CST
- Expired
- Feb 10, 2010, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS74 KOHX 100902 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 302 AM CST WED FEB 10 2010 ...WIND ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU TODAY... .BRISK NORTHERLY WINDS WILL CONTINUE OVER THE CUMBERLAND PLATEAU COUNTIES TODAY. SUSTAINED WINDS WILL REACH AS HIGH AS 25 MPH WITH GUSTS NEAR 40 MPH. TNZ011-032>034-065-066-078>080-102100- /O.NEW.KOHX.WI.Y.0002.100210T1200Z-100210T2100Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...SPARTA...CROSSVILLE...FAIRFIELD GLADE... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 302 AM CST WED FEB 10 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * TIMING: WINDS WILL INCREASE AFTER SUNRISE AND CONTINUE THROUGH MID AFTERNOON. * WINDS: NORTHWEST WINDS WINCREASING TO NEAR 25 MPH WITH GUSTS TO NEAR 40 MPH. * IMPACTS: THE STRONG WINDS CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. ALSO... SHALLOW ROOTED TREES MAY BE BLOWN DOWN CAUSING DAMAGE TO NEARBY BUILDINGS AND VEHICLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR ITEMS... SUCH AS GARBAGE CANS AND PATIO FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:54 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Feb 9, 9:54 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 954 PM CST TUE FEB 9 2010 .UPDATED EVENING DISCUSSION... REPORTS FROM ACROSS THE CENTRAL AND NORTHERN PLATEAU ARE INDICATING 1/4 TO 1/2 INCH SNOWFALL TOTALS. RADAR CURRENTLY SHOWING THAT THE SNOWFALL WILL CONTINUE THERE FOR A FEW MORE HOURS. THE ACTIVITY EXTENDS WESTWARD ACROSS NORTH CENTRAL MIDDLE TN BUT ONLY DUSTING AMOUNTS HAVE BEEN REPORTED WEST OF THE PLATEAU. FOR THE UPDATE...WILL INCLUDE HIGHER POPS AND ACCUMULATION AMOUNTS OF LESS THAN 1 INCH FOR THE NORTHERN AND CENTRAL PLATEAU. OTW...WEST OF THE PLATEAU...WILL OPT FOR VARIABLE CLOUDINESS AS SOME CLEARING HAS WORKED ITS WAY INTO WESTERN SECTIONS. LATEST 00Z RUNS STILL SUPPORT SCATTERED SNOW FLURRIES THROUGH SUNRISE. UPDATE OUT SHORTLY. .UPDATE... COLD AIRMASS BUILDING IN AT THIS HOUR. TEMPS ARE ALREADY DOWN INTO THE 20S AT MOST AREAS. FLURRIES AND ISOL/SCT LIGHT SNOW SHOWERS COVERS MUCH OF THE NORTHERN TWO THIRDS OF THE MID STATE. LIGHT SNOW OCCURRING BACK ACROSS NORTHERN AR AND INTO MO AS WELL. THUS...THE LIGHT SNOW AND FLURRY ACTIVITY SHOULD CONTINUE OFF AND ON THROUGH THE OVERNIGHT. FOR THE UPDATE...WILL LOWER TEMPS AND ADJUST WIND SPEEDS UPWARD SLIGHTLY. OTW...WILL REWORD FCST TO SHOW THAT OCCASIONAL FLURRIES WILL BE THE PREVAILING WEATHER TYPE ALONG WITH A 20-30 PERCENT CHANCE OF MEASURABLE SNOW. UPDATE SENT ALREADY. && .PREV DISCUSSION... /ISSUED 218 PM CST TUE FEB 9 2010/ SHORT TERM...(THRU THU NITE) CURRENT...STILL SOME S-/-PE FAR ERN PORTIONS. TEMPS IN UPPER 20S TO LOWER 30S. CLEARING LINE INO WRN PORTIONS. IMMEDIATE QUANDRY IS WHAT TO DO WITH CLOUDS. VIS SATELLITE DOES SHOW CLOUDS RETURNING FROM MO...SO WILL BE A BRIEF BREAK THIS EVE W. LO PRES OHVLY WILL FILL AS IT MOVES NE TONITE. MEANWHILE...UPPER LO WILL SWING SE TOWARD CWA GIVING MAINLY N AND NE SECTIONS OF CWA A CHANCE FOR MORE S-...LINGERING INTO WED PLATEAU. POPS LO...BUT COULD BE A DUSTING HERE AND THERE. HI PRES TAKES HOLD THU AND THU NITE. LONG TERM... THE FRI SYSTEM STILL LOOKS TO BE TOO FAR S TO BE A MAJOR PLAYER. WILL PUT 30 POPS IN FOR S SECTIONS...20 TO N. NEXT CLIPPER-LIKE SYSTEM TO MOVE DOWN FROM NW SAT NITE OR SUN...30 POPS FOR NOW. HI PRES MON AND TUE AND CONTINUED ON COLD SIDE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 9, 7:31 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 731 PM CST TUE FEB 9 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 731 PM CST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS FLURRIES...WITH A SLIGHT CHANCE OF SNOW WEST...TO CHANCE OF SNOW EAST...IS EXPECTED TONIGHT. IN SOME LOCATIONS...A DUSTING OF SNOWFALL WILL BE POSSIBLE. NO SIGNIFICANT ACCUMULATIONS OF SNOWFALL ARE EXPECTED AT THIS POINT. WITH GUSTY WINDS AS HIGH AS 30 MPH POSSIBLE TONIGHT... WIND CHILL READINGS ARE EXPECTED TO RANGE FROM 5 TO 15 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL REMAIN COLD THROUGH THE PERIOD. THERE IS A CHANCE OF SNOW FRIDAY THROUGH SUNDAY AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31/JBW
In the hours before
Local storm report, Feb 9, 9:47 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CST TUE FEB 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW CROSSVILLE 35.95N 85.04W
02/09/2010 E0.5 INCH CUMBERLAND TN LAW ENFORCEMENT
ONE QUARTER TO ONE HALF OF AN INCH OF SNOWFALL HAS FALLEN
ACROSS CUMBERLAND COUNTY OVER THE LAST HOUR. SNOW WAS
CONTINUING TO FALL ACROSS THE COUNTY.
&&
JWRIGHTLocal storm report, Feb 9, 11:03 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CST TUE FEB 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM SNOW 10 S JAMESTOWN 36.29N 84.94W
02/09/2010 E0.2 INCH FENTRESS TN TRAINED SPOTTER
0930 PM SNOW CROSSVILLE 35.95N 85.04W
02/09/2010 E0.5 INCH CUMBERLAND TN LAW ENFORCEMENT
ONE QUARTER TO ONE HALF OF AN INCH OF SNOWFALL HAS FALLEN
ACROSS CUMBERLAND COUNTY OVER THE LAST HOUR. SNOW WAS
CONTINUING TO FALL ACROSS THE COUNTY.
&&
JBWLocal storm report, Feb 9, 11:47 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 PM CST TUE FEB 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM SNOW CROSSVILLE 35.95N 85.04W
02/09/2010 E0.5 INCH CUMBERLAND TN LAW ENFORCEMENT
ONE HALF OF AN INCH OF SNOW HAS FALLEN ACROSS CUMBERLAND
COUNTY OVER THE PAST FEW HOURS. SNOW WAS CONTINUING TO
FALL ACROSS THE COUNTY.
&&
JBWLocal storm report, Feb 9, 11:48 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 PM CST TUE FEB 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM SNOW 10 S JAMESTOWN 36.29N 84.94W
02/09/2010 E0.2 INCH FENTRESS TN TRAINED SPOTTER
0930 PM SNOW CROSSVILLE 35.95N 85.04W
02/09/2010 E0.5 INCH CUMBERLAND TN LAW ENFORCEMENT
ONE QUARTER TO ONE HALF OF AN INCH OF SNOWFALL HAS FALLEN
ACROSS CUMBERLAND COUNTY OVER THE LAST HOUR. SNOW WAS
CONTINUING TO FALL ACROSS THE COUNTY.
1140 PM SNOW CROSSVILLE 35.95N 85.04W
02/09/2010 E0.5 INCH CUMBERLAND TN LAW ENFORCEMENT
ONE HALF OF AN INCH OF SNOW HAS FALLEN ACROSS CUMBERLAND
COUNTY OVER THE PAST FEW HOURS. SNOW WAS CONTINUING TO
FALL ACROSS THE COUNTY.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:08 AM CST | River Flood Advisory | OHX | Perry | 22 hr |
Nearby
Wind Advisories in Tennessee, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.